MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-27
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
This report is for the initial 27mm portico valve that migrated requiring a valve-in-valve.It was reported that on (b)(6) 2022, a 27mm portico valve was chosen for implant using a large flexnav delivery system.During the procedure, the valve was implanted at the intended depth with about 4mm in the outflow tract.After the valve was fully released, it embolized through the aorta and stopped at the aortic arch.It was determined the embolized device had not caused damage and would not cause damage to the patient's health and it was decided that it would remain implanted.Then, a second 27mm portico valve was then successfully implanted.Afterwards, the patient's blood pressure dropped and remained low for 10 minutes.The patient then went into cardiogenic shock and their heart stopped.A 180v shock was delivered and the patient was stabilized.The patient then left the surgical center and went under observation in the intensive care unit (icu).Four hours post-surgery, the patient was reported as stable and reacting well to stimulus.The following morning, on (b)(6) 2022, the patient went into cardiac arrest and died.There was no interaction between the delivery system and the 1st implanted portico valve.It was noted that the implant procedure, patient's age and anatomy contributed to this event.Related manufacturer reference number: 2135147-2022-02467-00.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of device embolized through the aorta and stopped at the aortic arch was reported.A returned device assessment could not be performed as the device remained implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of reported incident could not be conclusively determined.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15982536
Report Number2135147-2022-02550
Device Sequence Number15177088
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2024
Device Model NumberPRT-27
Device Catalogue NumberPRT-27
Device Lot Number8246287
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXNAV DS, FNAV-DS-LG, 8382912.; LARGE FLEXNAV DS, FNAV-DS-LG, 8391219.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown